Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What can be the consequences by taking an expired ipill ?

What can be the consequences by taking an ipill that had expired a year ago What can be a side effect or consequences by taking an ipill that had expired a year ago, please help, can it be bad or fatal? Will the pill help dissolving a pregnancy ,if taken immediately after having unprotected sex?
Asked On : Tue, 5 Apr 2011
Answers:  6 Views:  1076
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
The ipill is hormonal pill.If you take ipill that has expired 1 year ago,it willnot work as it loses its effectiveness ,no matter even if it is taken immediately after.
It is to be noted that it doesnot dissolve pregnancy but prevents fertilization so that pregnancy doesnot occur.If already fertilized ,it willnot work,therefore take as soon as posible after sex.
Ipill contains hormone in the dose that may or maynot cause side effects depending upon individual but one dose is not fatal , can be taken even without prescription.
Answered: Wed, 6 Apr 2011
OBGYN Dr. Rhea Chanda's  Response
If the ipill is expired then the efficacy of thr drug is almost gone.I cannot confirm that the drug will work effectively.About side effects,you may have pain,vomitting etc and irregular menses.
Answered: Wed, 6 Apr 2011
I find this answer helpful
  User's Response
Medications are safe until their expiration date. After this time, they can deteriorate and do not work or can be harmful.
One of the risks of using expired medication is that it's very likely to be ineffective.
consult a gynocologist near by to check pregnancy....
Answered: Wed, 6 Apr 2011
I find this answer helpful
  User's Response
Thanks Dr.Rhea, please also advice me on my second question, thanks.
Answered: Wed, 6 Apr 2011
  User's Response
Dr. Vijay thanks for your advice, the prega news has cleared me from being pregnant,it has tested negative.

But I am now after 11 days feeling abdominal pain and seems like I am going to get my chums, but there is a lot of gass and acidity, please help.

The expired ipill was taken a day before my chums so it was a totally safe period, but out of panic I had the ipill without noticing it was an expired one, please help I am tensed and do not want any complications.


Answered: Wed, 6 Apr 2011
  User's Response
expired drug usually becomes ineffective but some can cause harm also .....ipill contans hormones you cannot exactly tell what side effect it can can cause irregular menses so you can expect periods to be delayed....
Answered: Wed, 6 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor